Table of Contents
ISRN Applied Mathematics
Volume 2012 (2012), Article ID 710806, 8 pages
http://dx.doi.org/10.5402/2012/710806
Research Article

The Probability That a Measurement Falls within a Range of Standard Deviations from an Estimate of the Mean

The Louisiana Accelerator Center, The University of Louisiana at Lafayette, Lafayette, LA 70504-4210, USA

Received 5 November 2012; Accepted 25 November 2012

Academic Editors: M.-H. Hsu and X. Liu

Copyright © 2012 Louis M. Houston. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. F. Kenney and E. S. Keeping, ““Confidence limits for the binomial parameter” and “Confidence interval charts” §11.4 and 11.5,” in Mathematics of Statistics, part 1, pp. 167–169, D. Van Nostrand, Princeton, NJ, USA, 3rd edition, 1962. View at Google Scholar
  2. A. Tennant and E. M. Badley, “A confidence interval approach to investigating non-response bias and monitoring response to postal questionnaires,” Journal of Epidemiology and Community Health, vol. 45, no. 1, pp. 81–85, 1991. View at Google Scholar · View at Scopus
  3. D. G. Rees, Essential Statistics, Chapman & Hall/CRC, 4th edition, 2001.
  4. D. Zwillinger and S. Kokoska, CRC standard probability and statistics tables and formulae, Chapman & Hall/CRC, Boca Raton, FL, 2000. View at Zentralblatt MATH
  5. U. Balasooriva, J. Li, and C. K. Low, “On interpreting and extracting information from the cumulative distribution function curve: a new perspective with applications,” Australian Senior Mathematics Journal, vol. 26, no. 1, 2012. View at Google Scholar
  6. J. Spanier and K. B. Oldham, “The error function and its complement,” in An Atlas of Functions, chapter 40, pp. 385–393, Hemisphere, Washington, DC, USA, 1987. View at Google Scholar
  7. L. M. Houston, G. A. Glass, and A. D. Dymnikov, “Sign-bit amplitude recovery in Gaussian noise,” Journal of Seismic Exploration, vol. 19, no. 3, pp. 249–262, 2010. View at Google Scholar · View at Scopus
  8. N. G. Ushakov, “Density of a probability distribution,” in Encyclopedia of Mathematics, M. Hazewinkel, Ed., Springer, 2001. View at Google Scholar
  9. L. M. Houston, G. A. Glass, and A. D. Dymnikov, “Sign data derivative recovery,” ISRN Applied Mathematics, vol. 2012, Article ID 630702, 7 pages, 2012. View at Publisher · View at Google Scholar